Alert archive / Oregon / Frost Advisories in 2011
Frost Advisory 50, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Dec 21, 2011, 2:45 AM PST for Curry County, Oregon. It took effect at Dec 21, 2011, 9:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2011, 2:45 AM PST (10:45 UTC)
- In effect from
- Dec 21, 2011, 9:00 PM PST
- Expired
- Dec 22, 2011, 9:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
County Curry County, OR
The radar
The Medford radar (KMAX), 130 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963 WWUS76 KMFR 211045 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 245 AM PST WED DEC 21 2011 ORZ021-212300- /O.UPG.KMFR.FZ.A.0028.111222T0500Z-111222T1700Z/ /O.NEW.KMFR.FZ.W.0036.111222T0500Z-111222T1700Z/ /O.NEW.KMFR.FZ.A.0029.111223T0800Z-111223T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 245 AM PST WED DEC 21 2011 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * TEMPERATURES: LOWS THURSDAY MORNING WILL RANGE FROM 25 TO 32 DEGREES. FRIDAY MORNING SHOULD BE WARMER BY UP TO A FEW DEGREES. * LOCATIONS: AREAS IN THE FREEZE WARNING TONIGHT THROUGH THURSDAY MORNING INCLUDE ALL INLAND AREAS AND BEACHES NORTH OF LANGLOIS. * IMPACTS: LOCAL ICY CONDITIONS WILL DEVELOP ON ROADS. UNPROTECTED WATER PIPES COULD FREEZE AND BURST. * AREAS IN THE FREEZE WATCH FRIDAY MORNING ARE MAINLY WELL INLAND FROM THE COAST INCLUDING POWERS AND COQUILLE. INCOMING CLOUDS COULD KEEP LOWS SEVERAL DEGREES WARMER THAN THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ022-212300- /O.NEW.KMFR.FR.Y.0050.111222T0500Z-111222T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITY OF...GOLD BEACH 245 AM PST WED DEC 21 2011 ...FROST ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY... * TEMPERATURE: LOWS THURSDAY MORNING WILL RANGE FROM 32 TO 37 DEGREES. SIMILAR CONDITIONS ARE EXPECTED AGAIN FRIDAY. * LOCATIONS INCLUDE: GOLD BEACH AND BROOKINGS. * IMPACTS...SENSITIVE VEGETATION LEFT UNPROTECTED COULD BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STAVISH
6 follow-up statements
657 WWUS76 KMFR 212216 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 216 PM PST WED DEC 21 2011 ORZ021-221215- /O.CON.KMFR.FZ.W.0036.111222T0500Z-111222T1700Z/ /O.CON.KMFR.FZ.A.0029.111223T0800Z-111223T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 216 PM PST WED DEC 21 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * TEMPERATURES: LOWS THURSDAY MORNING WILL RANGE FROM 25 TO 32 DEGREES. A FEW TYPICALLY COLDER SPOTS INLAND COULD REACH AS LOW AS 23 DEGREES. * LOCATIONS: AREAS IN THE FREEZE WARNING TONIGHT THROUGH THURSDAY MORNING INCLUDE ALL INLAND AREAS AND BEACHES NORTH OF LANGLOIS. * IMPACTS: LOCAL ICY CONDITIONS WILL DEVELOP ON ROADS. UNPROTECTED WATER PIPES COULD FREEZE AND BURST. * AREAS IN THE FREEZE WATCH FRIDAY MORNING ARE MAINLY WELL INLAND FROM THE COAST INCLUDING POWERS. INCOMING CLOUDS COULD KEEP LOWS SEVERAL DEGREES WARMER THAN THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-024-026-028>031-221215- /O.NEW.KMFR.AS.Y.0005.111222T0000Z-111225T1800Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY-SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND...ALTAMONT...KLAMATH FALLS... BEATTY...BLY...SPRAGUE RIVER...LAKEVIEW 216 PM PST WED DEC 21 2011 ...AIR STAGNATION ADVISORY IN EFFECT UNTIL 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED AN AIR STAGNATION ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST SUNDAY. * SYNOPSIS: HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT. STRONGER WINDS WHICH PROVIDED SOME MIXING OVER THE EAST SIDE THIS AFTERNOON WILL LESSEN OVERNIGHT. HIGH PRESSURE WILL HOLD THROUGH SUNDAY MORNING DESPITE THE PASSAGE OF A WEAK COLD FRONT LATE THURSDAY NIGHT INTO FRIDAY. THIS WILL SUPPORT MOSTLY LIGHT WINDS IN THE VALLEY LOCATIONS WITH POOR VENTILATION. STRONG TEMPERATURE INVERSIONS WILL KEEP POLLUTANTS TRAPPED IN THE VALLEYS. * IMPACTS: AIR QUALITY WILL BE DEGRADED * LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS...MEDFORD...ASHLAND...ALTAMONT...KLAMATH FALLS... BEATTY...BLY...SPRAGUE RIVER...LAKEVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION MAY INCREASE. && $$ ORZ022-221215- /O.CON.KMFR.FR.Y.0050.111222T0500Z-111222T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITY OF...GOLD BEACH 216 PM PST WED DEC 21 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY. * TEMPERATURE: LOWS THURSDAY MORNING WILL RANGE FROM 32 TO 37 DEGREES. SIMILAR CONDITIONS ARE EXPECTED AGAIN FRIDAY MORNING. * LOCATIONS INCLUDE: GOLD BEACH...JUST INLAND FROM BROOKINGS AND HARBOR. * IMPACTS...SENSITIVE VEGETATION LEFT UNPROTECTED COULD BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SPILDE
395 WWUS76 KMFR 212302 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 302 PM PST WED DEC 21 2011 ORZ028-220015- /O.CAN.KMFR.AS.Y.0005.111222T0000Z-111225T1800Z/ SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 302 PM PST WED DEC 21 2011 ...AIR STAGNATION ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE AIR STAGNATION ADVISORY. $$ ORZ021-221200- /O.CON.KMFR.FZ.W.0036.111222T0500Z-111222T1700Z/ /O.CON.KMFR.FZ.A.0029.111223T0800Z-111223T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 302 PM PST WED DEC 21 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * TEMPERATURES: LOWS THURSDAY MORNING WILL RANGE FROM 25 TO 32 DEGREES. A FEW TYPICALLY COLDER SPOTS INLAND COULD REACH AS LOW AS 23 DEGREES. * LOCATIONS: AREAS IN THE FREEZE WARNING TONIGHT THROUGH THURSDAY MORNING INCLUDE ALL INLAND AREAS AND BEACHES NORTH OF LANGLOIS. * IMPACTS: LOCAL ICY CONDITIONS WILL DEVELOP ON ROADS. UNPROTECTED WATER PIPES COULD FREEZE AND BURST. * AREAS IN THE FREEZE WATCH FRIDAY MORNING ARE MAINLY WELL INLANDFROM THE COAST INCLUDING POWERS. INCOMING CLOUDS COULD KEEP LOWS SEVERAL DEGREES WARMER THAN THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ022-221200- /O.CON.KMFR.FR.Y.0050.111222T0500Z-111222T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITY OF...GOLD BEACH 302 PM PST WED DEC 21 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY. * TEMPERATURE: LOWS THURSDAY MORNING WILL RANGE FROM 32 TO 37 DEGREES. SIMILAR CONDITIONS ARE EXPECTED AGAIN FRIDAY MORNING. * LOCATIONS INCLUDE: GOLD BEACH...JUST INLAND FROM BROOKINGS AND HARBOR. * IMPACTS...SENSITIVE VEGETATION LEFT UNPROTECTED COULD BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ023-024-026-029>031-221200- /O.CON.KMFR.AS.Y.0005.111222T0000Z-111225T1800Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND...ALTAMONT...KLAMATH FALLS... BEATTY...BLY...SPRAGUE RIVER...LAKEVIEW 302 PM PST WED DEC 21 2011 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. * SYNOPSIS: HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT. STRONGER WINDS WHICH PROVIDED SOME MIXING OVER THE EAST SIDE THIS AFTERNOON WILL LESSEN OVERNIGHT. HIGH PRESSURE WILL HOLD THROUGH SUNDAY MORNING DESPITE THE PASSAGE OF A WEAK COLD FRONT LATE THURSDAY NIGHT INTO FRIDAY. THIS WILL SUPPORT MOSTLY LIGHT WINDS IN THE VALLEY LOCATIONS WITH POOR VENTILATION. STRONG TEMPERATURE INVERSIONS WILL KEEP POLLUTANTS TRAPPED IN THE VALLEYS. * IMPACTS: AIR QUALITY WILL BE DEGRADED * LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS...MEDFORD...ASHLAND...ALTAMONT...KLAMATH FALLS... BEATTY... BLY...SPRAGUE RIVER...LAKEVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION MAY INCREASE. && $$
128 WWUS76 KMFR 220300 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 700 PM PST WED DEC 21 2011 ORZ021-221300- /O.CON.KMFR.FZ.W.0036.111222T0500Z-111222T1700Z/ /O.CON.KMFR.FZ.A.0029.111223T0800Z-111223T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 700 PM PST WED DEC 21 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * TEMPERATURES: LOWS ON THURSDAY MORNING WILL RANGE FROM 25 TO 32 DEGREES. A FEW TYPICALLY COLDER SPOTS INLAND COULD REACH AS LOW AS 23 DEGREES. * LOCATIONS: AREAS IN THE FREEZE WARNING TONIGHT THROUGH THURSDAY MORNING INCLUDE ALL INLAND AREAS AND BEACHES NORTH OF LANGLOIS. * IMPACTS: LOCAL ICY CONDITIONS WILL DEVELOP ON ROADS. UNPROTECTED WATER PIPES COULD FREEZE AND BURST. * AREAS IN THE FREEZE WATCH FRIDAY MORNING ARE MAINLY WELL INLAND FROM THE COAST INCLUDING POWERS. INCOMING CLOUDS COULD KEEP LOWS SEVERAL DEGREES WARMER THAN THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ022-221300- /O.CON.KMFR.FR.Y.0050.111222T0500Z-111222T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITY OF...GOLD BEACH 700 PM PST WED DEC 21 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. * TEMPERATURE: LOWS ON THURSDAY MORNING WILL RANGE FROM 32 TO 37 DEGREES. SIMILAR CONDITIONS ARE EXPECTED AGAIN FRIDAY MORNING. * LOCATIONS INCLUDE: GOLD BEACH AND JUST INLAND FROM BROOKINGS AND HARBOR. * IMPACTS...SENSITIVE VEGETATION LEFT UNPROTECTED COULD BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ023-024-026-029>031-221300- /O.CON.KMFR.AS.Y.0005.000000T0000Z-111225T1800Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND...ALTAMONT...KLAMATH FALLS... BEATTY...BLY...SPRAGUE RIVER...LAKEVIEW 700 PM PST WED DEC 21 2011 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. * SYNOPSIS: HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT. WINDS WHICH PROVIDED SOME MIXING OVER THE EAST SIDE WILL LESSEN OVERNIGHT. HIGH PRESSURE WILL HOLD THROUGH SUNDAY MORNING DESPITE THE PASSAGE OF A WEAK COLD FRONT LATE THURSDAY NIGHT INTO FRIDAY. THIS WILL SUPPORT MOSTLY LIGHT WINDS IN THE VALLEY LOCATIONS WITH POOR VENTILATION. STRONG TEMPERATURE INVERSIONS WILL KEEP POLLUTANTS TRAPPED IN THE VALLEYS. * IMPACTS: AIR QUALITY WILL BE DEGRADED. * LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS...MEDFORD...ASHLAND...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...SPRAGUE RIVER...AND LAKEVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT POLLUTION MAY INCREASE DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA. && $$ DW
138 WWUS76 KMFR 221113 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 313 AM PST THU DEC 22 2011 ORZ021-222300- /O.CON.KMFR.FZ.W.0036.000000T0000Z-111222T1700Z/ /O.CON.KMFR.FZ.A.0029.111223T0800Z-111223T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 313 AM PST THU DEC 22 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * TEMPERATURES: DESPITE LOCAL EAST WINDS KEEPING SOME SPOTS WARMER...LOWS THIS MORNING WILL RANGE FROM 25 TO 32 DEGREES IN MANY LOCATIONS. FRIDAY MORNING LOW TEMPERATURES ARE AGAIN EXPECTED TO DIP TO BELOW FREEZING ACROSS A BROAD AREA. * LOCATIONS: AREAS IN THE FREEZE THREAT BOTH TODAY AND FRIDAY INCLUDE ALL INLAND AREAS AND BEACHES NORTH OF LANGLOIS. * IMPACTS: LOCAL ICY CONDITIONS WILL DEVELOP ON ROADS. UNPROTECTED WATER PIPES COULD FREEZE AND BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ022-221700- /O.CON.KMFR.FR.Y.0050.000000T0000Z-111222T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITY OF...GOLD BEACH 313 AM PST THU DEC 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * TEMPERATURE: LOWS OF 32 TO 37 DEGREES WILL OCCUR. SIMILAR CONDITIONS ARE EXPECTED AGAIN FRIDAY MORNING. * LOCATIONS INCLUDE: GOLD BEACH...BROOKINGS..INLAND VALLEYS. * IMPACTS...SENSITIVE VEGETATION LEFT UNPROTECTED COULD BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ023-024-026-029>031-222300- /O.CON.KMFR.AS.Y.0005.000000T0000Z-111225T1800Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND...ALTAMONT...KLAMATH FALLS... BEATTY...BLY...SPRAGUE RIVER...LAKEVIEW 313 AM PST THU DEC 22 2011 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * SYNOPSIS: HIGH PRESSURE WILL HOLD THROUGH SUNDAY MORNING OVER THE REGION WITH A STRONG LOW LEVEL INVERSION. LIGHT WINDS ARE EXPECTED IN THE VALLEYS WITH POOR VENTILATION AND TRAPPED POLLUTANTS. * IMPACTS: AIR QUALITY WILL BE DEGRADED. * LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS...CAVE JUNCTION...MEDFORD...ASHLAND...KLAMATH FALLS... BEATTY...BLY...SPRAGUE RIVER...AND LAKEVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT POLLUTION MAY INCREASE DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA. && $$ STAVISH
202 WWUS76 KMFR 221203 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 403 AM PST THU DEC 22 2011 ORZ021-222200- /O.CON.KMFR.FZ.W.0036.000000T0000Z-111222T1700Z/ /O.CON.KMFR.FZ.A.0029.111223T0800Z-111223T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 403 AM PST THU DEC 22 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * LOCATIONS: AREAS IN THE FREEZE THREAT THIS MORNING INCLUDE MAINLY INLAND VALLEYS AND SOME BEACH AREAS BETWEEN LANGLOIS AND BANDON. AREAS IN THE FREEZE WATCH FRIDAY MORNING INCLUDE ALL INLAND AREAS AND BEACHES NORTH OF LANGLOIS. * IMPACTS: LOCAL ICY CONDITIONS WILL DEVELOP ON ROADS. UNPROTECTED WATER PIPES COULD FREEZE AND BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ022-221700- /O.CON.KMFR.FR.Y.0050.000000T0000Z-111222T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITY OF...GOLD BEACH 403 AM PST THU DEC 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURE: LOWS OF 32 TO 37 DEGREES WILL OCCUR ACROSS PROTECTED INLAND VALLEYS. MOST BEACH AREAS WILL STAY FREE FROM THE FROST THREAT WITH EAST WINDS KEEPING TEMPERATURES UP. SIMILAR CONDITIONS ARE EXPECTED AGAIN FRIDAY MORNING. * IMPACTS...SENSITIVE VEGETATION LEFT UNPROTECTED COULD BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ023-024-026-029>031-222200- /O.CON.KMFR.AS.Y.0005.000000T0000Z-111225T1800Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND...ALTAMONT...KLAMATH FALLS... BEATTY...BLY...SPRAGUE RIVER...LAKEVIEW 403 AM PST THU DEC 22 2011 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * SYNOPSIS: HIGH PRESSURE WILL HOLD THROUGH SUNDAY MORNING OVER THE REGION WITH A STRONG LOW LEVEL INVERSION. LIGHT WINDS ARE EXPECTED IN THE VALLEYS WITH POOR VENTILATION AND TRAPPED POLLUTANTS. * IMPACTS: AIR QUALITY WILL BE DEGRADED. * LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS...CAVE JUNCTION...MEDFORD...ASHLAND...KLAMATH FALLS... BEATTY...BLY...SPRAGUE RIVER...AND LAKEVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT POLLUTION MAY INCREASE DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA. && $$ STAVISH
798 WWUS76 KMFR 221658 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 858 AM PST THU DEC 22 2011 ORZ021-230100- /O.EXP.KMFR.FZ.W.0036.000000T0000Z-111222T1700Z/ /O.CON.KMFR.FZ.A.0029.111223T0800Z-111223T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 858 AM PST THU DEC 22 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TEMPERATURE: FRIDAY MORNING LOW TEMPERATURES ARE AGAIN EXPECTED TO DIP TO BELOW FREEZING ACROSS A BROAD AREA. * LOCATIONS: INLAND AREAS AND BEACHES NORTH OF LANGLOIS. * IMPACTS: LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS. UNPROTECTED WATER PIPES COULD FREEZE AND BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ022-221800- /O.EXP.KMFR.FR.Y.0050.000000T0000Z-111222T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITY OF...GOLD BEACH 858 AM PST THU DEC 22 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. $$ ORZ023-024-026-029>031-230100- /O.CON.KMFR.AS.Y.0005.000000T0000Z-111225T1800Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND...ALTAMONT...KLAMATH FALLS... BEATTY...BLY...SPRAGUE RIVER...LAKEVIEW 858 AM PST THU DEC 22 2011 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. * SYNOPSIS: HIGH PRESSURE WILL HOLD THROUGH SUNDAY MORNING OVER THE REGION WITH A STRONG LOW LEVEL INVERSION. LIGHT WINDS ARE EXPECTED IN THE VALLEYS WITH POOR VENTILATION AND TRAPPED POLLUTANTS. * IMPACTS: AIR QUALITY WILL BE DEGRADED. * LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS...CAVE JUNCTION...MEDFORD...ASHLAND...KLAMATH FALLS... BEATTY...BLY...SPRAGUE RIVER...AND LAKEVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT POLLUTION MAY INCREASE DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA. && $$ SPILDE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Dec 20, 9:05 PM PST, 5 hours 40 minutes earlier.
Area forecast discussion, Dec 20, 9:05 PM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
905 PM PST TUE DEC 20 2011
.DISCUSSION...AN UPDATE TO THE FORECAST IS NOT NECESSARY THIS
EVENING. THE 00Z GFS MODEL DATA HAS RECENTLY ARRIVED AND HAS
TRENDED EVEN DRIER WITH THE WEAK FRONT THAT WILL MOVE SOUTHEAST
ACROSS OREGON LATE TONIGHT INTO WEDNESDAY MORNING. ANY
PRECIPITATION IS LIKELY TO REMAIN WELL TO THE NORTHEAST OF OUR REGION.
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT ON WEDNESDAY INTO
THURSDAY. THE FORECAST IS FOR THE COLDEST MORNING LOW TEMPERATURES
SO FAR THIS SEASON IN MANY OF THE WEST SIDE VALLEYS ON THURSDAY
MORNING...AND ALSO NEAR THE COLDEST ON THE EAST SIDE OF THE
CASCADES.
THE GFS HAS TRENDED TOWARD THE 12Z ECMWF WITH A WEAKER DEPICTION
OF THE NEXT WEAK FRONT ARRIVING FROM THE WEST ON FRIDAY MORNING.
PRECIPITATION MAY NOT EXTEND FAR INLAND FROM THE COAST BEFORE THE
FRONT DISSIPATES. THE TWO MODELS ARE IN DECENT AGREEMENT INTO
SATURDAY WITH ANOTHER PERIOD OF RIDGING EXPECTED INTO THE WEEKEND.
THE 00Z GFS IS STILL AN OUTLIER WITH A MORE PROGRESSIVE PATTERN
HAVING AN EFFECT ON OUR WEATHER AS EARLY AS CHRISTMAS DAY...BUT IT
SHOULD BE NOTED THAT IT HAS TRENDED WEAKER THAN ITS PREVIOUS
COUPLE OF RUNS WITH A COLD FRONT INDICATED TO FALL APART OVER THE
WEST SIDE. THE 12Z ECMWF IS CONSISTENT WITH ITS LAST SEVERAL RUNS
IN MAINTAINING RIDGING ON SUNDAY...THEN A GRADUAL CHANGE TO A MORE
ACTIVE PATTERN DURING THE WEEK.
&&
.AVIATION...MVFR CONDITIONS WILL GRADUALLY TRANSITION TO VFR
ALONG THE COAST AS DRYING OFFSHORE FLOW DEVELOPS LATE TONIGHT.
IFR CONDITIONS ARE EXPECTED TO EXPAND IN COVERAGE AT INLAND WEST
SIDE VALLEY LOCATIONS LATE TONIGHT...SHELTERED FROM THE DRYING OFFSHORE
FLOW. LATE MORNING CLEARING IS EXPECTED AT AREAS LIKE ROSEBURG AND
MEDFORD ON WEDNESDAY WITH A VERY SHALLOW MOIST LAYER EXPECTED. THE
EAST SIDE WILL HAVE SOME LOCAL CEILINGS TONIGHT BUT VFR CONDITIONS
SHOULD CONTINUE THROUGH TOMORROW. SK
&&
.PREV DISCUSSION... /ISSUED 251 PM PST TUE DEC 20 2011/
SHORT TERM...LATEST SATELLITE IMAGERY SHOWING A SMALL PATCH OF
FOG/LOW CLOUDS PERSISTING NEAR GRANTS PASS THIS AFTERNOON. SOME
CLOUDS ARE ALSO ADVANCING SOUTH AND EASTWARD ALONG THE COAST AND
INTO NORTHERN SECTIONS OF THE UMPQUA BASIN. OTHER THAN SOME HIGH
CLOUDS...IT IS CLEAR ELSEWHERE.
A SHORT WAVE TROUGH WILL ZIP BY TO OUR NORTH THIS EVENING WITH A
SURFACE COLD FRONT SLIPPING THROUGH BY DAYBREAK WEDNESDAY. THIS
SYSTEM IS QUITE WEAK AND WILL BE HARD-PRESSED TO GENERATE MUCH IF
ANY PRECIPITATION OVER OUR CWA. DID MAINTAIN SLIGHT CHANCE POPS
FOR RAIN/SNOW SHOWERS NEAR OUR NORTHERN CASCADES...BUT THAT'S
ABOUT IT. THE VALLEYS ON THE WEST SIDE WILL PROBABLY SEE LOW
CLOUDS AND FOG REDEVELOP TOWARD DAYBREAK. NORTHERLY FLOW WILL
DEVELOP ON THE BACK SIDE OF THE TROUGH WEDNESDAY AND THIS COULD
CAUSE SOME GUSTY BREEZES...ESPECIALLY AT THE MID ELEVATIONS AND
RIDGES DURING THE AFTERNOON. MOST AREAS FROM THE CASCADES EAST
WILL SEE ABOUT 10 DEGREES OF COOLING COMPARED TO TODAY.
AN UPPER LEVEL RIDGE WILL REBUILD OVER THE AREA WEDNESDAY NIGHT
INTO THURSDAY...WITH DRY OFFSHORE FLOW. WEDNESDAY NIGHT WILL
LIKELY BE ONE OF THE COLDEST NIGHTS OF THE YEAR WITH MANY LOWS IN
THE SINGLE DIGITS EAST SIDE. MAINTAINED THE FREEZE WATCH FOR MUCH
OF COOS COUNTY AS TEMPERATURES THERE WILL LIKELY REACH DOWN INTO
THE MID TO UPPER 20S.
THE MAJORITY OF MODELS CONTINUE TO WEAKEN THE NEXT TROUGH COMING
IN LATER THURSDAY NIGHT INTO FRIDAY. IT DOES LOOK A BIT STRONGER
THAN THE SYSTEM COMING THROUGH NOW...BUT THE GFS IS THE OUTLIER
WITH A STRONGER SHORT WAVE MOVING INLAND FRIDAY MORNING. PREFERRED
THE WEAKER ECMWF SOLUTION WHICH...AS MOST SYSTEMS HAVE DONE THIS
SEASON...WEAKENS THE TROUGH AS IT RUNS INTO THE RIDGE. EXPECTATION
IS FOR A LITTLE RAIN TO REACH THE COAST LATE THURSDAY NIGHT THEN
MOVE INLAND FRIDAY MORNING. BUT MOST WILL STAY ALONG AND NORTH OF
THE UMPQUA DIVIDE AND WEST OF THE CASCADES. THE UPPER RIDGE IS
EXPECTED TO REBUILD OVER THE AREA FRIDAY NIGHT. SPILDE
LONG TERM...CHRISTMAS EVE THROUGH TUESDAY...WEATHER FOR CHRISTMAS
EVE TRAVEL STILL LOOKS FAVORABLE WITH A BIG RIDGE OF HIGH PRESSURE
KEEPING THE AREA DRY ON SATURDAY. TRAVELERS MAY HAVE TO CONTEND WITH
LATE NIGHT AND MORNING FOG AND FREEZING FOG IN WEST SIDE VALLEYS
GIVEN THE EXPECTED STABLE CONDITIONS...BUT VISIBILITY SHOULD IMPROVE
DURING THE DAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED SATURDAY
GIVEN WARMING UNDER THE RIDGE.
A SLIGHT CHANCE OF RAIN EXISTS CHRISTMAS DAY FOR AREAS FROM GRANTS
PASS AND ROSEBURG WESTWARD. IT SHOULD NOT BE A WASHOUT BY ANY
MEANS...ESPECIALLY GIVEN THE ECMWF SUGGESTS COMPLETELY DRY
CONDITIONS CHRISTMAS DAY. THAT SAID...THE PAST TWO RUNS OF THE GFS
HAS INTRODUCED WEST SIDE RAIN SO HAVE NOT IGNORED THAT IN THE
FORECAST.
TRAVEL WEATHER AFTER CHRISTMAS BECOMES MORE UNCERTAIN. A STRONG EAST
ASIAN JETSTREAM OF 160KT+ IS DEPICTED ON SATELLITE-DERIVED WIND
IMAGERY. THIS IS EXPECTED TO EXTEND EASTWARD SOME...FLATTENING OUT
THE UPPER LEVEL PATTERN AND INCREASING THE CHANCE FOR SIGNIFICANT
PRECIPITATION ACROSS THE PACIFIC NORTHWEST. PRECIPITATION WILL
LIKELY IMPACT NORTHERN CALIFORNIA AND SOUTHERN OREGON MONDAY OR
TUESDAY...AND THE FORECAST REFLECTS TUESDAY AS BEING MORE FAVORABLE
FOR PRECIPITATION. WITH SNOW LEVELS TRENDING DOWNWARD FROM 4000 TO
3000 FEET DURING THAT TIME FRAME...TRAVELERS SHOULD MONITOR THE
FORECAST AS WE REFINE IT IN THE DAYS TO COME. SK
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR
ORZ021.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST
WEDNESDAY FOR PZZ350-356-370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST WEDNESDAY FOR
PZZ376.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST WEDNESDAY FOR PZZ376.
DWHazardous weather outlook, Dec 20, 3:10 PM PST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 310 PM PST TUE DEC 20 2011 ORZ021-211400- SOUTH CENTRAL OREGON COAST- 310 PM PST TUE DEC 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. SEE WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 2:45 AM PST | Freeze Watch | MFR | Coos, Curry, Douglas | 35 hr |
| Dec 21, 2:45 AM PST | Freeze Warning | MFR | Coos, Curry, Douglas | 30 hr |
| Dec 21, 2:16 PM PST | Air Stagnation Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 4 days |
| Dec 21, 2:26 PM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 62 hr |
Nearby
Frost Advisories in Oregon, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.